MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO VERSA, DETACHABLE COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO VERSA, DETACHABLE COIL; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number CV-12-50
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a concerto versa coil that failed to detach during a benchtop testing using a silicone model.It was reported the devices were not prepared per the instructions for use (ifu); there was no inspection and no flushing used.The physician deployed the coil per their typical practice.The manufacturer representative (rep) asked the physician to insert, fully withdraw, and then insert this coil against.The physician noted some friction described as the coil felt "scratchy" during insertion through the wavelock sheath.No other issues were noted during deployment.However, when detachment was attempted with the instant detacher (id), the coil did not detach and could be seen retracting with the pusher through the catheter.The coil was repositioned in the aneurysm and the rep attempted to detach it against with the id but the coil still did not detach and was pulled back with the delivery system during withdrawal.It was noted there was no issue with the instant detacher.Manual detachment was then attempted.The pusher broke at the hbi and the proximal section of the pusher was pulled back a substantial amount (more than 2cm) to try to retract the release wire.The release wire detached from the proximal section of the pusher (ai and coupler tube) but the coil remained attached to the delivery system.The physician pulled the coil and delivery system backout through the catheter and the coil remain attached to the delivery system through the retrieval and subsequent handling to package the device for transport.However, several hours later, after the device was transported by care, it was observed that the coil was detached and loose in the packaging.The rep noted that the distal end of the pusher became kinked while attempting to package the device for safe transport and shipping.There was no patient involved in this event.
 
Additional Manufacturer Narrative
H3: no damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the coupler tube.The distance between the end of the actuator interface to the coupler tube was measured to be ~0.3119¿, which is not within specification.The concerto versa was found broken at the break indicator with the two segments retained by the release wire.The pusher was found bent at ~1.8cm from the distal end.The coin was found undamaged.The coin was fully retracted out of the lumen stop.No damages or irregularities were found with the shield coil.The implant coil was already detached.The retainer ring was found damaged.The concerto versa implant coil was found undamaged.No damages or irregularities were found with the detach element.The detach element ball outer diameter was measured to be 0.0038¿ which is within specification.No damages or irregularities were found with the instant detacher.The instant detacher was taken apart to evaluate the components.The surface around the bottom inner d iameter of the instant detacher cap appeared to be clean and undamaged.The instant detacher cap hole was measured to be 0.0149¿ which is within specification.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO VERSA, DETACHABLE COIL
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12393789
Report Number2029214-2021-01096
Device Sequence Number4081732
Product Code KRD
UDI-Device Identifier00763000321680
UDI-Public00763000321680
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K202850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCV-12-50
Device Catalogue NumberCV-12-50
Device Lot NumberB172682
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1